Alert archive / Nevada / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 2, 2013, 3:07 PM PST for Lincoln County, Nevada. It took effect at Dec 3, 2013, 12:00 PM PST. It was in force for 15 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2013, 3:07 PM PST (23:07 UTC)
- In effect from
- Dec 3, 2013, 12:00 PM PST
- Expired
- Dec 4, 2013, 2:43 AM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 8:12 PM PST | HEAVY SNOW 4 | Pioche, NV | THE LINCOLN COUNTY SHERIFFS OFFICE REPORTED 4 INCHES OF SNOW SO FAR WITH NEAR WHITEOUT CONDITIONS IN PIOCHE. HIGHWAY 93 WAS OPEN BUT PLOWS WERE HAVING DIFFICULTY KEEPING THE ROAD CLEARED AND 2 VEHICLES SLID OFF THIS EVENING. |
| Dec 4, 1:00 AM PST | HEAVY SNOW 3 | Alamo, NV | THE LINCOLN COUNTY SHERIFF RELAYED A REPORT OF 3 INCHES OF SNOW IN ALAMO AT AN ELEVATION OF 3465 FEET. |
| Dec 4, 1:00 AM PST | SNOW 6 | Panaca, NV | THE LINCOLN COUNTY SHERIFF REPORTED 6 INCHES OF SNOW IN PANACA AT AN ELEVATION OF 4800 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 022307 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PST MON DEC 2 2013 ...WINTER STORM WARNING FOR LINCOLN COUNTY TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING... .A POTENT COLD FRONT WILL REACH NORTHERN LINCOLN COUNTY AROUND MIDDAY TUESDAY. SNOW WILL SPREAD SOUTH THROUGH THE AFTERNOON AND NIGHT AS THE COLD FRONT SAGS INTO SOUTHERN NEVADA BY WEDNESDAY MORNING. NVZ015-031130- /O.UPG.KVEF.WS.A.0001.131203T2000Z-131204T1200Z/ /O.NEW.KVEF.WS.W.0002.131203T2000Z-131204T1200Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...RACHEL 307 PM PST MON DEC 2 2013 ...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM PST WEDNESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW AND BLOWING SNOW ...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT SNOW WILL DEVELOP BY NOON TUESDAY IN FAR NORTHERN LINCOLN COUNTY. SNOW WILL SPREAD SOUTH AND INCREASE IN INTENSITY MAINLY ACROSS NORTHEAST LINCOLN COUNTY TUESDAY AFTERNOON AND TUESDAY NIGHT...SNOW WILL BEGIN TO TAPER OFF EARLY WEDNESDAY MORNING. * SNOW LEVEL: STARTING OUT AROUND 6000 FEET BUT QUICKLY FALLING TO VALLEY FLOORS. * TOTAL SNOW ACCUMULATIONS: ABOVE 4500 FEET 4 TO 8 INCHES WITH UP TO 12 INCHES IN THE MOUNTAINS OF NORTHEAST LINCOLN COUNTY. 1 TO 3 INCHES COULD BE SEEN BELOW 4500 FEET. * WINDS: NORTHWEST 10 TO 20 MPH TUESDAY INCREASING TO 15 TO 25 MPH TUESDAY NIGHT. * IMPACTS: THOSE WITH TRAVEL PLANS ON HIGHWAY 93...HIGHWAY 318...HIGHWAY 375 AND HIGHWAY 319 SHOULD BE ALERT FOR SLIPPERY ROAD CONDITIONS AND CARRY CHAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH LINCOLN COUNTY TUESDAY AFTERNOON AND TUESDAY NIGHT...PLEASE DRIVE CAREFULLY AS ROADS MAY BE SLIPPERY. && $$ BP
4 follow-up statements
000 WWUS45 KVEF 031012 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 212 AM PST TUE DEC 3 2013 ...WINTER STORM WARNING FOR LINCOLN COUNTY THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING... .A POTENT COLD FRONT WILL REACH NORTHERN LINCOLN COUNTY AROUND MIDDAY TODAY. SNOW WILL SPREAD SOUTH THROUGH THE AFTERNOON AND NIGHT AS THE COLD FRONT SAGS INTO SOUTHERN NEVADA BY WEDNESDAY MORNING. NVZ015-032330- /O.CON.KVEF.WS.W.0002.131203T2000Z-131204T1200Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...RACHEL 212 AM PST TUE DEC 3 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST WEDNESDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET IN LINCOLN COUNTY FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST WEDNESDAY. * TIMING: LIGHT SNOW WILL DEVELOP BY NOON TODAY IN FAR NORTHERN LINCOLN COUNTY. SNOW WILL SPREAD SOUTH AND INCREASE IN INTENSITY MAINLY ACROSS NORTHEAST LINCOLN COUNTY DURING THIS AFTERNOON AND TONIGHT...SNOW WILL BEGIN TO TAPER OFF EARLY WEDNESDAY MORNING. * SNOW LEVEL: MOST ACCUMULATIONS ARE EXPECTED ABOVE 4500 FEET. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR BY LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS: ABOVE 4500 FEET 4 TO 8 INCHES WITH UP TO 15 INCHES IN THE MOUNTAINS OF NORTHEAST LINCOLN COUNTY. 1 TO 3 INCHES COULD BE SEEN BELOW 4500 FEET. * WINDS: NORTH 10 TO 20 MPH TUESDAY INCREASING TO 15 TO 25 MPH TUESDAY NIGHT WITH GUSTS TO AROUND 35 MPH. * IMPACTS: THOSE WITH TRAVEL PLANS ON HIGHWAY 93...HIGHWAY 318...HIGHWAY 375 AND HIGHWAY 319 SHOULD BE ALERT FOR SLIPPERY ROAD CONDITIONS AND CARRY CHAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH LINCOLN COUNTY TUESDAY AFTERNOON AND TUESDAY NIGHT...PLEASE DRIVE CAREFULLY AS ROADS MAY BE SLIPPERY. && $$ WOLCOTT
000 WWUS45 KVEF 032206 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 206 PM PST TUE DEC 3 2013 ...WINTER STORM WARNING FOR LINCOLN COUNTY THROUGH EARLY WEDNESDAY MORNING... .SNOW WILL SPREAD SOUTH THROUGH LINCOLN COUNTY THIS AFTERNOON AND TONIGHT AS A STRONG COLD FRONT SAGS INTO SOUTHERN NEVADA BY WEDNESDAY MORNING. NVZ015-040500- /O.CON.KVEF.WS.W.0002.000000T0000Z-131204T1200Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...RACHEL 206 PM PST TUE DEC 3 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4500 FEET... A WINTER STORM WARNING FOR AREAS ABOVE 4500 FEET IN LINCOLN COUNTY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING: SNOW WILL SPREAD SOUTH AND INCREASE IN INTENSITY MAINLY ACROSS NORTHEAST LINCOLN COUNTY THIS AFTERNOON AND TONIGHT. SNOW WILL BEGIN TO TAPER OFF EARLY WEDNESDAY MORNING. * SNOW LEVEL: MOST ACCUMULATIONS ARE EXPECTED ABOVE 4500 FEET. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR BY LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS: ABOVE 4500 FEET 4 TO 8 INCHES WITH UP TO 15 INCHES IN THE MOUNTAINS OF NORTHEAST LINCOLN COUNTY. 1 TO 3 INCHES COULD BE SEEN BELOW 4500 FEET. * WINDS: WEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH TODAY SHIFTING TO THE NORTH THIS EVENING AND OVERNIGHT. * IMPACTS: THOSE WITH TRAVEL PLANS ON HIGHWAY 93...HIGHWAY 318...HIGHWAY 375 AND HIGHWAY 319 SHOULD BE ALERT FOR SLIPPERY ROAD CONDITIONS AND CARRY CHAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH LINCOLN COUNTY THIS AFTERNOON AND TONIGHT...PLEASE DRIVE CAREFULLY AS ROADS MAY BE SLIPPERY. && $$ MORGAN
000 WWUS45 KVEF 040438 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 838 PM PST TUE DEC 3 2013 ...WINTER STORM WARNING FOR LINCOLN COUNTY THROUGH EARLY WEDNESDAY MORNING... NVZ015-041200- /O.CON.KVEF.WS.W.0002.000000T0000Z-131204T1200Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...RACHEL 838 PM PST TUE DEC 3 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR LINCOLN COUNTY. * TIMING: SNOW WILL CONTINUE THROUGH THIS EVENING. SNOW WILL BEGIN TO TAPER OFF EARLY WEDNESDAY MORNING. * SNOW LEVEL: MOST ACCUMULATIONS ARE EXPECTED ABOVE 4500 FEET. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR BY LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS: ABOVE 4500 FEET 4 TO 8 INCHES WITH UP TO 15 INCHES IN THE MOUNTAINS OF NORTHEAST LINCOLN COUNTY. 1 TO 3 INCHES COULD BE SEEN BELOW 4500 FEET. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS AROUND 35 MPH...TAPERING OFF WEDNESDAY MORNING. * IMPACTS: THOSE WITH TRAVEL PLANS ON HIGHWAY 93...HIGHWAY 318...HIGHWAY 375 AND HIGHWAY 319 SHOULD BE ALERT FOR SLIPPERY ROAD CONDITIONS AND CARRY CHAINS. * REPORTS: AT 812 PM THE LINCOLN COUNTY SHERIFFS OFFICE IN PIOCHE REPORTED 4 INCHES OF NEW SNOW WITH NEAR WHITE OUT CONDITIONS DUE TO GUSTY WINDS AND BLOWING SNOW. AT LEAST TWO VEHICLES HAVE SLID OFF THE ROADS AND PLOWS WERE HAVING A HARD TIME KEEPING UP. ROADS WERE STILL OPEN AT THE TIME OF THE REPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH LINCOLN COUNTY THIS AFTERNOON AND TONIGHT...PLEASE DRIVE CAREFULLY AS ROADS MAY BE SLIPPERY. && $$ WOLCOTT
000 WWUS45 KVEF 041043 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 243 AM PST WED DEC 4 2013 NVZ015-041145- /O.CAN.KVEF.WS.W.0002.000000T0000Z-131204T1200Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...RACHEL 243 AM PST WED DEC 4 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER STORM WARNING FOR LINCOLN COUNTY ABOVE 4500 FEET. RADAR...SATELLITE...AND WEBCAMS SHOWED SNOW SHOWERS ENDING RAPIDLY ACROSS LINCOLN COUNTY. ANY REMAINING SHOWERS SHOULD ONLY PRODUCE LIGHT ACCUMULATIONS...GENERALLY LESS THAN ONE INCH AND MAINLY OVER THE SOUTHEAST CORNER OF THE COUNTY. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ WOLCOTT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 9:53 AM PST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 2, 9:53 AM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 AM PST MON DEC 2 2013
.SYNOPSIS...TODAY WILL BE THE LAST DRY AND MILD DAY FOR THE
FORESEEABLE FUTURE. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA
TUESDAY INTO EARLY WEDNESDAY BRINGING CHANCES FOR RAIN AND SNOW
SHOWERS. STRONG WINDS WILL DEVELOP ACROSS MUCH OF THE AREA THIS
AFTERNOON AND LAST INTO TUESDAY NIGHT. THE COLDEST AIR OF THE SEASON
SO FAR WILL REACH CENTRAL NEVADA TUESDAY...THEN THE MOJAVE DESERT
WEDNESDAY AND WILL PERSIST THROUGH THE REST OF THE WEEK.
&&
.UPDATE...ENJOY TODAY AS IT WILL BE THE FINAL DAY OF CALM BEFORE THE
STORM. WINDS WILL START TO INCREASE TONIGHT AND CONTINUE THROUGH
TUESDAY PRECEDING A STRONG COLD FRONT. WE HAVE HIGH WIND WARNINGS
AND WIND ADVISORIES FOR MUCH OF THE AREA. GREATEST SNOW
ACCUMULATIONS LOOK TO OCCUR OVER NORTHERN LINCOLN COUNTY TUESDAY
NIGHT AND WILL CONSIDER UPGRADING OUR WATCH WITH THE AFTERNOON
PACKAGE. LONG DURATION PERIOD OF WELL BELOW NORMAL TEMPERATURES
EXPECTED TO LAST FROM WEDNESDAY INTO THE WEEKEND...WITH SUB-FREEZING
TEMPERATURES EXPECTED AT LEAST FROM THURSDAY MORNING THROUGH
SATURDAY MORNING. WILL ALSO BE CONSIDERING THE NEED FOR A FREEZE
WATCH. NO CHANGES NEEDED THIS MORNING.
&&
.PREV DISCUSSION...
258 AM PST MON DEC 2 2013
.SHORT TERM...TODAY AND TONIGHT...ONE LAST DRY AND MILD DAY ACROSS
THE FORECAST AREA TODAY. A STRONG STORM SYSTEM WILL PUSH SOUTH FROM
ITS CURRENT LOCATION OVER THE PACIFIC NORTHWEST INTO THE DESERT
SOUTHWEST OVER THE NEXT 2-3 DAYS. AS THIS SYSTEM PUSHES SOUTH...IT
WILL PUSH A BAND OF STRONG WESTERLY WINDS ALOFT ACROSS THE AREA. THE
FIRST AREAS TO FEEL THE IMPACT FROM THIS BAND WILL BE ACROSS THE
SIERRAS AND WHITE MOUNTAINS. THE MOST RECENT HIGH-RES GUIDANCE HAS
SHIED AWAY FROM STRONG DOWNSLOPE WINDS REACHING THE VALLEY FLOORS IN
THE LEE OF THE RANGES. INSTEAD THEY KEEP THE STRONGEST WINDS ABOVE
5-6K FEET IN ELEVATION. THIS APPEARS TO BE AT LEAST PARTLY DUE TO
THE SIGNIFICANT SPEED SHEAR BETWEEN RIDGE TOPS AND 500MB...WHICH IS
UNFAVORABLE FOR THE DEVELOPMENT OF DOWNSLOPE WINDS. AS A RESULT HAVE
DECIDED TO ONLY UPGRADE THE HIGH WIND WATCH FOR THE SIERRA ZONE TO A
HIGH WIND WARNING WHERE CONFIDENCE IS HIGH. HAVE ISSUED ADVISORIES
FOR THE REMAINDER OF THE WATCH AREA WHERE CONFIDENCE IS LOWER. I
ALSO DECIDED TO ADD THE REMAINDER OF INYO COUNTY TO THE ADVISORY DUE
TO THE WIDESPREAD WINDS THAT ARE EXPECTED TO IMPACT THE REGION
THROUGH TUESDAY NIGHT. THE AFOREMENTIONED WARNING AND ADVISORIES
WILL ALL BEGIN AT 23Z THIS AFTERNOON.
PRECIPITATION ASSOCIATED WITH THE STORM SYSTEM MAY BEGIN TO FALL
ACROSS THE HIGHER ELEVATIONS OF NORTHERN INYO...ESMERALDA...AND
LINCOLN COUNTIES AS EARLY AS 09Z TUESDAY.
.LONG TERM...TUESDAY THROUGH SUNDAY...MODELS ARE IN DECENT AGREEMENT
TUESDAY THROUGH FRIDAY AND FORECAST CONFIDENCE IS MODERATELY HIGH.
THE ADVERTISED LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE INTO NORTHERN/CENTRAL NEVADA TUESDAY WITH STRONG WESTERLY
DOWNSLOPE WINDS EXPECTED TO CONTINUE ALONG THE EAST SLOPES OF THE
SIERRA...WHITE MOUNTAINS AND SPRING MOUNTAINS INTO TUESDAY. STRONG
SOUTH TO SOUTHWEST WINDS ARE ALSO EXPECTED TO DEVELOP ACROSS MUCH
OF THE MOJAVE DESERT. MUCH OF THAT AREA IS NOW UNDER A WIND ADVISORY
WITH A HIGH WIND WARNING FOR THE SIERRA AND SPRING MOUNTAINS.
SHOWERS WILL BE DEVELOPING BY LATE MORNING ACROSS NORTHERN LINCOLN
COUNTY WITH PRECIPITATION CHANCES SPREADING SOUTH ACROSS A GOOD
PORTION OF THE FORECAST AREA TUESDAY NIGHT. THE HEAVIEST
PRECIPITATION STILL LOOKS LIKE IT WILL BE IN LINCOLN
COUNTY...ESPECIALLY IN THE NORTHEAST PART OF THE COUNTY...AND A
WINTER STORM WATCH REMAINS IN EFFECT. BRISK NORTHERLY WINDS WILL BE
SPREADING SOUTH ACROSS THE FORECAST AREA TUESDAY NIGHT BEHIND THE
COLD FRONT. THE MAIN TROUGH WILL THEN SHIFT EAST INTO UTAH WEDNESDAY
WITH PRECIPITATION CHANCES DECREASING FROM WEST TO EAST. ANY
LINGERING SHOWERS WILL MAINLY BE LIMITED TO EASTERN PORTIONS OF
LINCOLN AND MOHAVE COUNTIES WEDNESDAY AFTERNOON. TEMPERATURES BEHIND
THE FRONT ON WEDNESDAY WILL BE 10 TO 15 DEGREES BELOW NORMAL AND
WITH A BIT OF A NORTHERLY WIND IT WILL FEEL PRETTY CHILLY COMPARED
TO WHAT WE HAVE BEEN EXPERIENCING LATELY.
THE AREA WILL BE UNDER A DRY NORTHWEST FLOW THURSDAY AND FRIDAY WITH
TEMPERATURES REMAINING 10 TO 15 DEGREES BELOW NORMAL. IN GENERAL THE
MODELS ARE INDICATING SOME SORT OF TROUGH WITH A REINFORCING SHOT OF
COLD AIR SATURDAY AND SUNDAY. THEY DIFFER IN THE TIMING AND STRENGTH
OF THIS TROUGH AND WITH HOW MUCH IF ANY MOISTURE WILL BE AVAILABLE
WITH IT. CONFIDENCE IS FAIRLY HIGH THAT TEMPERATURES WILL REMAIN
WELL BELOW NORMAL. FOR NOW I JUST INDICATED A SLIGHT CHANCE OF
SHOWERS IN SOME OF THE HIGHER TERRAIN ACROSS THE NORTH BUT
ADJUSTMENTS TO THE POPS WILL LIKELY BE NEEDED ON LATER SHIFTS.
&&
.AVIATION...FOR MCCARRAN...GOOD CONFIDENCE IN LIGHT WINDS FAVORING
TYPICAL DIURNAL TRENDS INTO THIS AFTERNOON. SOUTHWEST WINDS WILL
BEGIN TO GRADUALLY INCREASE TONIGHT AS A STORM SYSTEM APPROACHES THE
REGION. OCCASIONAL CLOUDS AOA 25KFT...MAINLY TO THE SOUTH. MUCH
STRONGER SOUTHWEST WINDS /GUSTS TO 30+ KTS/ ARE EXPECTED TO DEVELOP
BY LATE TUESDAY MORNING FOLLOWED BY A COLD FRONT AND A SHIFT TO COLD
AND GUSTY NORTHWEST WINDS AND A CHANCE OF PRECIPITATION BY TUESDAY
EVENING/NIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS THRU
THIS MORNING. A STRONG STORM SYSTEM APPROACHING THE REGION WILL
RESULT IN STRONGER WEST WINDS WILL DEVELOPING ACROSS THE CENTRAL AND
SOUTHERN SIERRA BY THIS AFTERNOON...WITH DOWNSLOPE WINDS POSSIBLE
ALONG THE EASTERN SLOPES. MECHANICAL TURBULENCE MAY BECOME AN ISSUE
DOWNWIND OF MOUNTAIN RANGES THIS AFTERNOON INTO TUESDAY. GUSTY WINDS
WILL ALSO DEVELOP BY THIS EVENING NEAR KDAG. GUSTY WINDS /GUSTS 30+
KTS/ ARE EXPECTED TO DEVELOP AREA WIDE BY LATE TUESDAY MORNING. A
COLD FRONT IS EXPECTED TO PUSH SOUTHEAST ACROSS THE REGION TUESDAY
THROUGH EARLY WEDNESDAY MORNING...BRINGING COLD AND GUSTY NORTH
WINDS AS WELL AS CHANCES FOR PRECIPITATION WITH AND BEHIND IT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY
NIGHT FOR NVZ019.
WIND ADVISORY FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT
FOR NVZ016-017-020>022.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY
NIGHT FOR NVZ014.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR NVZ015.
AZ...WIND ADVISORY FROM 11 AM TUESDAY TO 1 AM MST WEDNESDAY FOR
AZZ001-003-036.
CA...HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 4 PM PST TUESDAY
FOR CAZ519.
WIND ADVISORY FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT
FOR CAZ524-525.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY
NIGHT FOR CAZ520>523.
&&
UPDATE...PIERCE
SHORT TERM/AVIATION...WOLCOTT
LONG TERM.............HARRISON
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Dec 2, 4:02 AM PST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PST MON DEC 2 2013 AZZ001>003-036-CAZ519>527-NVZ014-016>022-030800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 402 AM PST MON DEC 2 2013 /502 AM MST MON DEC 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY DOWNSLOPE WINDS WILL DEVELOP THIS AFTERNOON ACROSS EAST SLOPES OF THE HIGHER TERRAIN OF INYO COUNTY AND INTO THE FISH LAKE VALLEY IN ESMERALDA COUNTY. THESE WINDS WILL CONTINUE TONIGHT. A HIGH WIND WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG DOWNSLOPE WINDS WILL CONTINUE TUESDAY ALONG EAST SLOPES OF THE HIGHER TERRAIN OF INYO COUNTY AND INTO THE FISH LAKE VALLEY. STRONG SOUTH TO SOUTHWEST WILL DEVELOP ACROSS THE MOJAVE DESERT TUESDAY AND WILL CONTINUE INTO TUESDAY EVENING. VARIOUS HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT. MEANWHILE...A COLD FRONT WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS BEGINNING ACROSS THE NORTH TUESDAY AFTERNOON AND SPREADING OVER MUCH OF THE AREA TUESDAY NIGHT. SHOWERS WILL END FROM WEST TO EAST ON WEDNESDAY. COOL AND DRY CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY WITH LOW TEMPERATURES DROPPING BELOW FREEZING IN SOME AREAS THAT HAVE NOT YET SEEN FREEZING TEMPERATURES THIS SEASON. ANOTHER STORM SYSTEM MAY BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA MOUNTAINS OVER THE WEEKEND WITH COOL TEMPERATURES CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ015-030800- LINCOLN COUNTY- 402 AM PST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING SNOW...HEAVY AT TIMES TO MUCH OF LINCOLN COUNTY BEGINNING IN THE NORTH BY NOON AND SPREADING ACROSS THE REST OF THE COUNTY TUESDAY NIGHT. A WINTER STORM WATCH IS IN EFFECT. A FEW SNOW SHOWERS MAY LINGER WEDNESDAY BUT DRY AND COOL CONDITIONS AREA EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY. ANOTHER STORM SYSTEM MAY BRING A CHANCE OF SNOW SHOWERS TO THE AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:11 AM PST | High Wind Warning | VEF | Clark, Nye | 46 hr |
| Dec 2, 2:11 AM PST | Wind Advisory | VEF | Clark, Esmeralda, Nye | 46 hr |
| Dec 2, 2:50 PM PST | Hard Freeze Watch | VEF | Clark, Nye | 37 hr |
Nearby
Winter Storm Warnings in Nevada, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.